Alert archive / Pennsylvania / Wind Advisories in 2022
Wind Advisory 4, NWS State College, PA
NWS State College, PA issued this wind advisory at Feb 25, 2022, 3:00 AM EST for 4 counties in Pennsylvania. It took effect at Feb 25, 2022, 10:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2022, 3:00 AM EST (08:00 UTC)
- In effect from
- Feb 25, 2022, 10:00 AM EST
- Expired
- Feb 25, 2022, 7:00 PM EST
- In force
- 9 hr
- Issued by
- NWS State College, PA
Counties Bedford County, PA, Blair County, PA, Cambria County, PA, Somerset County, PA
The radar
The State College radar (KCCX), 93 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 8.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
475 WWUS71 KCTP 250800 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 300 AM EST Fri Feb 25 2022 PAZ024-025-033-034-252000- /O.NEW.KCTP.WI.Y.0004.220225T1500Z-220226T0000Z/ Cambria-Blair-Somerset-Bedford- Including the cities of Johnstown, Altoona, Somerset, and Bedford 300 AM EST Fri Feb 25 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts of 45 to 50 mph expected. * WHERE...Cambria, Blair, Somerset and Bedford Counties. * WHEN...From 10 AM this morning to 7 PM EST this evening. * IMPACTS...The strong winds could add stress to ice-laden trees and power lines, causing isolated power outages. The gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
1 follow-up statement
231 WWUS71 KCTP 251526 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 1026 AM EST Fri Feb 25 2022 PAZ024-025-033-034-260000- /O.CON.KCTP.WI.Y.0004.000000T0000Z-220226T0000Z/ Cambria-Blair-Somerset-Bedford- Including the cities of Johnstown, Altoona, Somerset, and Bedford 1026 AM EST Fri Feb 25 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...West winds 15 to 25 mph, with gusts of 45 to 55 mph expected. * WHERE...Cambria, Blair, Somerset, and Bedford Counties. * WHEN...From 10 AM this morning to 7 PM EST this evening. * IMPACTS...The strong winds could add stress to ice-laden trees and power lines, causing isolated power outages. The gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Feb 24, 11:02 PM EST, 3 hours 58 minutes earlier.
Area forecast discussion, Feb 24, 11:02 PM EST, 3 hours 58 minutes before
Area Forecast Discussion National Weather Service State College PA 1102 PM EST Thu Feb 24 2022 .SYNOPSIS... A quick-hitting mixed precipitation event will impact central PA with hazardous travel conditions this evening through Friday morning. Seasonably cold temperatures and mainly dry conditions are expected to close out February. March comes in like a lamb with no significant weather and a warming trend through next week. && .NEAR TERM /UNTIL 7 AM FRIDAY MORNING/... Mixed precip is quickly overspreading central PA as of the 10 PM hour. The predominant ptype is freezing rain mixed with sleet, although snow is also being observed at times. The highest chance of plain snow in the northern tier towards the Endless Mountains region. Given recent trends, we have sped up the transition to mixed precip and especially from sleet to freezing rain, now expected between midnight and 3 AM for much of the area. A changeover to plain rain is expected across the far southwest and southeast portions of the area by daybreak Friday. Ice storm warning and winter weather advisory remain in effect. Snowfall amounts have been adjusted lower given the northern extend of observed mixed ptype. The risk of 1"/hr snow rates over northeastern zones has gone down, but 0.5-1"/hr rates are still possible within the WAA thump midnight - 5 AM before snow changes to a mix. Snow amounts in that area will likely range from 2-3, locally 4 inches. South of I-80, less than 1 inch of snow/sleet is expected. Ice totals remain consistent with 0.25-0.50" over the ridges and summits in the Laurel Highlands/southwest Alleghenies with a glaze to two tenths expected elsewhere. Precip ends as rain/snow/sleet mix around midday Friday a colder air aloft returns from the NW. && .SHORT TERM /7 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... Precip should taper off as rain and snow showers through mid morning on Fri, lingering longest in the Laurel Highlands and NW PA. Strong wind gusts develop into Friday afternoon with gusts >40 mph/approaching advy level across the Laurel Highlands into the south central Alleghenies. This could lead to additional power outages due to stress on ice-laden tree limbs and powerlines. Temps on Friday should get above freezing at least briefly before trending colder to end the day. Highs will be as warm as the mid 40s in the lower Susq and the mid 30s through the I-80 corridor. Combined with the late Feb sun angle, this should help to melt ice on the trees/ground. Northwest winds will steadily decrease Friday night with moderate gusts into the upper teens and mid 20s in the evening. The subsidence inversion will be low (4 kft agl or less) and the moisture subsequently shallow. Cloud temps will reside in the prime DGZ though, so expect occasional flurries with little accumulation limited to the Laurels and NW Mtns. && .LONG TERM /SATURDAY THROUGH THURSDAY/... A ridge of high pressure nosing in from the Ohio Valley will provide dry conditions for Saturday with the amount of cloudy varying from BKN over the Northern and Western Mtns to scattered over the Susq Valley. Temps will be 5-8F below normal Saturday then rebound to near normal for Sunday. The coldest temps in the 925-850 mb layer will be over Central PA Saturday, then will moderate by 8-10C by Sunday morning before a cold front drops south- southeast across the CWA in the afternoon and evening. Some snow showers, perhaps moderate in intensity, are likely with the arrival of the cold front Sun afternoon - Sun night, as low level moisture moves in along with steep 0-2 km lapse rates. Another bubble of high pressure slides ESE across the state with fair and cold conditions Monday, then briefly milder air across the Central and SE zones Tuesday, before another clipper tracks SE and brings some more snow showers mainly to the N Mtns. An amplifying Eastern Canada upper trough will extend south through the NE U.S. keep us mainly dry and seasonably cold through the second half of next week. && .AVIATION /04Z FRIDAY THROUGH TUESDAY/... Main change late this evening was to slow down precipitation in some spots a bit more, and up the winds in some spots some more. Radar still shows some potential for some sleet. Dewpoints still low, so sleet and perhaps some snow still possible. However, I did weight the fcst some more toward fzra, based on obs just coming in. Earlier discussion below. 00Z TAFS sent. The precipitation is coming in a few hours later. Snow and sleet will be at the start, then southern areas going over to a mix of this, along with freezing rain and rain. LLWS will be a factor as well. By mid morning, the heaviest precipitation will be pulling away from the area. The main precipitation type will be mainly rain, as temperatures warm to freezing or bit above. Some snow showers could linger across the north, behind the low pressure system into the afternoon. Gusty winds will develop behind the cold front. Most of the weekend and early next week will feature decent conditions. A cold front moving in late Sunday could result in a few snow showers across the north, but the cold air is not real deep for a lot of snow showers. Outlook... Sat and Sun...No sig wx expected Central and South. Scattered snow showers likely with a cold front northern PA Sunday afternoon and night. followed by NW gusty winds. Mon...No sig wx expected. Tue...No sig wx expected. && .CTP WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 1 PM EST Friday for PAZ004>006- 037-041-042. Ice Storm Warning until 10 AM EST Friday for PAZ017-024-025- 033-034. Winter Weather Advisory until 10 AM EST Friday for PAZ010>012- 018-019-026>028-035-036-045-046-049>053-056>059-063>066. && SYNOPSIS...Steinbugl NEAR TERM...Steinbugl/Colbert SHORT TERM...Steinbugl/Colbert LONG TERM...Lambert/Colbert AVIATION...Martin
Hazardous weather outlook, Feb 24, 2:47 PM EST, 12 hours 13 minutes before
Hazardous Weather Outlook National Weather Service State College PA 247 PM EST Thu Feb 24 2022 PAZ010>012-028-036-045-046-049>053-056>059-063>066-252000- Elk-Cameron-Northern Clinton-Juniata-Franklin-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-Perry- Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- 247 PM EST Thu Feb 24 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST FRIDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004>006-037-041-042-252000- Warren-McKean-Potter-Tioga-Northern Lycoming-Sullivan- 247 PM EST Thu Feb 24 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 PM EST FRIDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ017-024-025-033-034-252000- Clearfield-Cambria-Blair-Somerset-Bedford- 247 PM EST Thu Feb 24 2022 ...ICE STORM WARNING IN EFFECT UNTIL 10 AM EST FRIDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Ice Storm Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Ice Storm Warning. Wind gusts over 40 mph are possible later Friday morning into the afternoon especially on the ridge tops and could cause additional power outages due to ice laden trees and power lines. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ018-019-026-027-035-252000- Northern Centre-Southern Centre-Huntingdon-Mifflin-Fulton- 247 PM EST Thu Feb 24 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST FRIDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. Wind gusts over 40 mph are possible later Friday morning into the afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
Nearby
Wind Advisories in Pennsylvania, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.